Posted by Anette
on September 06, 2000 at 22:37:08:
In Reply to: Re: mother posted by john on September 05, 2000 at 18:57:30:
: check the meds your mother is on! lipitor and some of the other statin drugs cause memory loss!
: the doctors don't know this but it's true.
Molly, I know exactly how you feel! My mother was diagnosed in January of this year. It's been coming on for the last year or so. The signs were there. I just didn't know what they were. I, like you, tried to keep her home with me. She became really violent, began hallucinating, and tried leaving in the midle of the night. We admitted her to a Behavorial unit at a local hospital for an evaluation. They put her on Haldol and some other meds. I tried putting her in a Personal Care Home and she did ok at first, but became increasingly violent and they readmitted her. Since March she has been in and out of PCHs and Nursing Homes and Psych Units. About three or four weeks ago she fell out of bed at 3:00 am and broke her hip. It's gotten worse and now she's back in the Psych Unit trying to get her meds stabilized. She's not eating unless I go and personally feed her a hamburger, fries, and a choc. shake. She only wants that and sweets. She's down to approx. 85 lbs. It'd killing me to see her like that. She's 79 yrs. old, but up until 2 yrs. ago, she took care of an elderly man with Lou Gehrigs disease! Now she can't remember me sometimes, can't remember if she ate, refuses to take her meds(we crush them abd mix them in pudding), can no longer get around by herself and most of the time can't follow simple directions. I know it sounds hard to do, but I had to put her in a NH for my own sanity. It's a 24-7 job and like you I have a brother who is little help. I have no financial help from anyone either. My daughter who has three kids of her own, helps me when she can. I don't know what I'd do without her. Believe me, it doesn't get better. I go to see her every day and try to let her know how much I love her. I think it's probably the hardest thing I'll ever have to do in my lifetime. I'll keep you in my prayers and hope you the best of luck. I just keep trying to remember how awful it must be for HER to have to loose yourself. She is on Zyprexa and Risperidol. She was on Aricept and Serequil, but they had to change it. I think the Aricept only helps in the beginning stages. They have several new drugs, but so far nothing stops the progression of this awful disease. Good Luck!